Louisiana, 2004Damaging Wind in Louisiana, July 7, 2004
July 7, 2004 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 7, 1:30 AM CST, 11 hours 57 minutes earlier.
Area forecast discussion, Jul 7, 1:30 AM CST, 11 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
230 AM CDT WED JUL 7 2004
.DISCUSSION...
LOOKING AT 00Z MODEL RUNS...ALL STATISTICAL PRODUCTS HAVE LOWERED
POPS 20% ON AVERAGE FROM 12Z TO 00Z YESTERDAY. THE DRYING TREND
STARTED AT 18Z YESTERDAY AND CONTINUED THROUGH 00Z YESTERDAY
EVENING. THIS IS WHERE THE QUESTIONS ARRISE. AFTER SPEAKING WITH
LCH...THEY NOTICED THE DOWNWARD TREND IN THE 18Z MOS RUN WHICH STILL
USED THE 12Z SOUNDING DATA. THE LCH SOUNDING TAKEN AT 00Z WAS WAY
TOO DRY. SINCE THE MOS PRODUCTS SHOW A DECREASING TREND BEFORE THE
00Z RELEASE...THERE MAY BE SOME VALIDITY TO THE DECREASE. FINAL
THOUGHTS IS THAT THE DRY SOUNDING WAS INVOLVED IN SOME WAY OF
BRINGING POP NUMBERS DOWN ON THE 00Z MOS RUN. BUT SINCE I AM NOT
SURE HOW MUCH...WILL ONLY DROP POP NUMBERS BY 10% ACROSS THE BOARD.
THIS SEEMS TO MATCH VERY WELL WITH LCH AND MOB AS WELL. WILL NOT
MAKE ANY CHANGES WHATSOEVER TO ANY OTHER PORTION OF ONGOING PACKAGE.
AFTER MAKING A CALL TO NCEP...THEY WILL BE RUNNING THE 06Z CYCLE
MODELS WITHOUT THE 00Z LCH SOUNDING DATA TO SEE IF THERE IS ANY
DIFFERENCE.
THANKS LCH FOR COORD...
&&
PRELIMINARY POINT NUMBERS...
MCB 90 70 90 70 / 50 20 60 30
BTR 90 72 90 72 / 50 20 60 30
MSY 90 75 89 74 / 50 20 60 30
GPT 90 73 89 75 / 50 20 60 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&
17
Hazardous weather outlook, Jul 7, 10:00 AM CST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT WED JUL 7 2004
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081200-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT WED JUL 7 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR THIS AFTERNOON.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN HAZARD FROM
ISOLATED SEVERE WEATHER WILL BE DAMAGING WINDS ACROSS EXTREME
SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA BETWEEN 3 PM AND 8 PM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORM COVERAGE WILL INCREASE THURSDAY AND DECLINE BELOW
NORMAL NUMBERS BY FRIDAY AND CONTINUING THROUGH THE WEEKEND.
ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THURSDAY. ORGANIZED
SEVERE WEATHER IS NO EXPECTED FRIDAY THROUGH TUESDAY BUT AN ISOLATED
STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE EACH DAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.
18
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 AM CDT WED JUL 7 2004
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071600-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
600 AM CDT WED JUL 7 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR TODAY. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE. THE MAIN HAZARD FROM SEVERE WEATHER WILL
BE DAMAGING WINDS. AN ISOLATED TORNADO WILL BE POSSIBLE WITH THE
STRONG LIFT PRODUCED BY THE STRONGEST THUNDERSTORMS DURING THE
AFTERNOON HOURS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORM COVERAGE WILL INCREASE THURSDAY AND DECLINE BELOW
NORMAL NUMBERS BY FRIDAY AND CONTINUING THROUGH THE WEEKEND.
ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THURSDAY. ORGANIZED
SEVERE WEATHER IS NO EXPECTED FRIDAY THROUGH TUESDAY BUT AN ISOLATED
STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE EACH DAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.
17
Thunderstorm Wind, St. Charles
- When
- July 7, 1:27 PM CST
- Where
- St. Charles County, Norco
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.000, -90.417
Power lines were knocked down along Airline Highway.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Kansas, July 7, 20042 injured · $270,000 · F1 · 54 events
- Lightning Strike in Florida, July 7, 20041 death · 1 event
- Lightning Strike in Alabama, July 7, 20041 death · 1 event
- Tornadoes and Flash Flooding in Kansas, July 7, 2004$3.6 million · F0 · 31 events
- Flash Flood and Hail in Montana, July 7, 2004$2.0 million · 1.5 in hail · 7 events
- Flash Flooding and Hail in Maryland, July 7, 2004$1.0 million · 60 kt wind · 8 events
- Hail in Nebraska, July 7, 2004$1.0 million · 1.75 in hail · 3 events
- Hail in Kansas, July 7, 2004$1.1 million · 1.5 in hail · 1 event
- Hail and Damaging Winds in Virginia, July 7, 2004$53,000 · 1.75 in hail · 29 events
- Flash Flood in New York, July 7, 2004$150,000 · 1 event
- Hail and Damaging Winds in New Mexico, July 7, 2004$50,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Georgia, July 7, 2004$25,000 · 1.75 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412531.